MAUDE Adverse Event Report: TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES

TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE; VAP CLOSED SUCTION CATHETERS & ACCESSORIES
Model Number 227
Medical Device Problem Codes Suction Problem (2170); Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is not possible as no lot number was provided.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 01 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced five different incidences, which were associated with separate units, involving five different patients.This is the third of five reports.Refer to 8030647-2020-00038 for the first report.Refer to 8030647-2020-00039 for the second report.Refer to 8030647-2020-00041 for the fourth report.Refer to 8030647-2020-00042 for the fifth report.It was reported that the "et [endotracheal] tube [ett] clogged with tenacious secretions." no specific information was provided for this patient.Additional information was received 16-jun-2020.The user facility stated "you can hear the secretions 'rattling' even though you have just or in the process of suctioning.In some instances they don't get anything out but can hear it.Sometimes they will remove the patient from the vent and straight cath them to get the secretions.In some instances when we are not getting the secretions the xray is not improving and o2 [oxygen] requirements not improving they will bronch [bronchoscopy] the patients and will get tons of secretions with plugs.".

Brand Name
TURBO-CLEANING CLOSED SUCTION SYSTEM FOR ADULTS, 14 F, DSE
Common Device Name
VAP CLOSED SUCTION CATHETERS & ACCESSORIES
MDR Report Key10217909
Report Number8030647-2020-00040
Device Sequence Number2404828
Product Code BSY
UDI-Device Identifier00609038938394
UDI-Public00609038938394
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number227
Device Catalogue NumberN/A
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2020
Initial Report FDA Received Date07/01/2020
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1